Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 47, NWS Green Bay, WI

May 17, 2017Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 17, 2017, 10:48 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2017, 10:48 PM CDT (03:48 UTC)
Expired
May 17, 2017, 11:30 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

920 
WUUS53 KGRB 180348
SVRGRB
WIC029-061-180430-
/O.NEW.KGRB.SV.W.0047.170518T0348Z-170518T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
1048 PM CDT WED MAY 17 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northern Kewaunee County in northeastern Wisconsin...
  Door County in northeastern Wisconsin...

* Until 1130 PM CDT.

* At 1048 PM CDT, severe thunderstorms were located along a line
  extending from near Oconto to near Bay Shore Park to 7 miles south
  of Luxemburg, moving northeast at 75 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Sturgeon Bay, Algoma, Jacksonport, Ephraim, Egg Harbor, Whitefish
  Bay, Brussels, Baileys Harbor, Sister Bay and Forestville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
Wisconsin.

LAT...LON 4454 8745 4458 8777 4464 8776 4466 8785
      4487 8764 4494 8767 4490 8777 4475 8788
      4476 8788 4480 8790 4497 8773 4499 8763
      4513 8757 4511 8753 4525 8734 4522 8721
      4533 8710 4534 8702 4508 8698
TIME...MOT...LOC 0348Z 213DEG 65KT 4483 8788 4466 8777 4444 8774 

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
2 follow-up statements
461 
WWUS53 KGRB 180412
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1112 PM CDT WED MAY 17 2017

WIC029-061-180430-
/O.CON.KGRB.SV.W.0047.000000T0000Z-170518T0430Z/
Kewaunee WI-Door WI-
1112 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN KEWAUNEE AND DOOR COUNTIES...

At 1112 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Marinette to near Sturgeon Bay to
near Algoma, moving northeast at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Jacksonport and Egg Harbor around 1125 PM CDT. 
  Ephraim around 1130 PM CDT. 

Other locations impacted by these severe thunderstorms include
Peninsula State Park, Valmy, Gregorville, Whitefish Bay, Carlsville,
Vignes, Maplewood, Sister Bay, Institute and Potawatomi State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM CDT for northeastern
Wisconsin.

LAT...LON 4501 8710 4491 8713 4458 8741 4468 8780
      4488 8764 4494 8767 4493 8772 4490 8777
      4475 8788 4480 8790 4497 8773 4497 8765
      4500 8763 4509 8759 4511 8753 4525 8734
      4522 8721 4533 8710 4534 8702 4508 8698
TIME...MOT...LOC 0412Z 217DEG 59KT 4498 8752 4485 8742 4468 8741 

HAIL...<.75IN
WIND...60MPH
 
$$

Kieckbusch
910 
WWUS53 KGRB 180425
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
1125 PM CDT WED MAY 17 2017

WIC029-061-180434-
/O.EXP.KGRB.SV.W.0047.000000T0000Z-170518T0430Z/
Kewaunee WI-Door WI-
1125 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEWAUNEE AND DOOR
COUNTIES WILL EXPIRE AT 1130 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

LAT...LON 4501 8710 4491 8713 4458 8741 4468 8780
      4488 8764 4494 8767 4493 8772 4490 8777
      4475 8788 4480 8790 4497 8773 4497 8765
      4500 8763 4509 8759 4511 8753 4525 8734
      4522 8721 4533 8710 4534 8702 4508 8698
TIME...MOT...LOC 0424Z 213DEG 65KT 4515 8737 4502 8727 4485 8726 

$$

Kieckbusch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:13 PM CDT, 35 minutes earlier.

Area forecast discussion, May 17, 10:13 PM CDT, 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
1013 PM CDT Wed May 17 2017

New Information added to update section

.UPDATE...
Issued at 1004 PM CDT Wed May 17 2017

QLCS is weakening, but radar is still detecting 40-50 kt winds in
the lowest elevation slice, which is only 2-4K ft off the ground
in east-central Wisconsin. This is also the one portion of the
forecast area that has not been affected by prior rounds to
convection. So although the overall severe threat has started to
wane, isolated severe gusts could work down to the surface (as
indicated bythe 53 kt gust at ATW within the past few minutes.)

Will start dropping the watch for areas behind the line
momentarily. Although tornado threat is now low, plan to keep the
portion of the watch along/ahead of the line going as long as the
severe wind threat exists.

UPDATE
Issued at 851 PM CDT Wed May 17 2017

Severe risk is about to spread into east-central Wisconsin as
large, mature MCS races ENE into the area. The system produced
widespread wind damage over SW WI within the past few hours.
Extended WW233 to the lake, and to 06Z to cover the situation.
Primary risk will be of damaging winds, though there is still the
possibility of QLCS tornadoes.

UPDATE
Issued at 807 PM CDT Wed May 17 2017

Perhaps the severe threat for east-central Wisconsin is becoming
a little clearer. Although small cells were now developing south
of the main line moving through central Wisconsin, it appears the
main threat will be with the arrival of the QLCS racing NE out of
SW WI.

In addition, strong gradient winds due to mixing have been edging
closer to the southern part of the forecast area (G44 at FLD).
Main threat will be wind.

UPDATE
Issued at 708 PM CDT Wed May 17 2017

Severe threat continues to gradually evolve across the area.
Although it will be moving out of the strongest instability, the
line over central Wisconsin is likely to maintain its intensity as
it surges into north-central Wisconsin during the evening.

The specifics of the evolution of the severe threat in eastern
Wisconsin is a little more unclear. The line in central Wisconsin
could build southeast and merge with the small cluster of storms
now entering southeast Wisconsin. It is also possible it may take
until the QLCS racing northeast from Iowa arrives in the area later
this evening. But given the intense QG forcing (at least for May)
continuing to bear down on the area from the southwest (in
advance of intense negatively-tilted shortwave ejecting across
Iowa), it is likely convection will affect the area at some point.
Assuming storms develop over eastern Wisconsin, there appears to
be sufficient shear and instability for them to pose a severe
threat.
&&

.SHORT TERM...Tonight and Thursday
Issued at 242 PM CDT Wed May 17 2017

A low pressure system, clearly seen spinning across the Missouri
Valley, will continue moving northeast towards northern Wisconsin
this afternoon and is forecast to be over the forecast area late
tonight and early Thursday morning. As this system tracks towards
the area instability will increase precipitously this afternoon
and this evening with forecast MUCAPEs of 2000 to 2500 J/kg. An
18Z KGRB RAOB sounding already shows 1100 J/kg of SBCAPE, which is
expected to rise as surface temperatures rise to around 80 this
afternoon. In addition to the instability 0-6 km bulk shear values
are expected to increase to around 50 knots. This setup points to
an increased severe weather potential for northeast Wisconsin, as
noted by the Slight Risk from the SPC convective outlook. The main
severe weather threat appears to be winds, as noted by the strong
50+ knots of wind starting as low as 8800 ft in the 18Z KGRB RAOB,
and 70 knots noted just above 20k ft agl. In addition to damaging
winds, large hail is possible with a fat CAPE profile in the hail
growth zone as well as tornadoes given the low level shear noted
in the low levels of the RAOB sounding. Models are indicating a
very long night in store for the forecast area as several rounds
of strong to severe storms track through the forecast area through
the overnight hours. Preliminary thoughts are there could be 3
rounds, however there could be more or less based on how the low
progresses towards the area tonight and how long the instability
can remain in place after sunset.

In addition to severe weather, flooding will be a concern across
north-central Wisconsin where several rounds of showers and
thunderstorms have already passed through yesterday night. However
the fast winds noted in the sounding will lead to fast moving
storms during this period, keeping the chances for training over
any given area rather low. Therefore will hold off on any flood
watches for this area at this time.

The storms will exit the area late tonight and Thursday morning as
the low moves through the area and a cold front brings a cooler,
more stable airmass to the region. Temperatures Thursday afternoon
are expected to fall behind the cold front despite being the
middle of May, a rare event for this time of year.

.LONG TERM...Thursday Night Through Wednesday
Issued at 242 PM CDT Wed May 17 2017

Very cool conditions expected at the beginning of the period, then
temperatures will modify early next week but will remain below
normal for the latter half of May. Winds will gradually diminish
later Thursday with a frost or freeze expected north and west of
the Fox Valley. Conditions across the Fox Valley and lakeshore a
little more tricky as winds stay up even late at night. This will
more than likely limit the frost potential and keep temperatures
from 35 to 39 degrees. Highs on Friday will be very cool with
readings only reaching the middle to upper 50s. For Friday night,
clouds will be on the increase with chances of rain after
midnight.

Rain is expected on Saturday into Saturday night as the next
system moves across the region. The next chance of rain will be
next Tuesday and Wednesday. Below normal temperatures are expected
for much of the period.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 708 PM CDT Wed May 17 2017

Thunderstorms will be the main aviation forecast issue. Once those
pass through later tonight, expect low ceilings and some lower
visibilities to push into north-central Wisconsin later tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, May 17, 2:08 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Wed May 17 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This afternoon and Tonight

There is a slight risk of severe thunderstorms across nearly all
of the forecast area. Large hail, damaging winds, and a few
tornadoes are possible. The afternoon and early evening hours have
the greatest potential for severe storms.

The thunderstorms will also produce heavy rain, especially across
far northern Wisconsin where local flooding is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A frost or freeze is likely north and west of the Fox Valley
Thursday night. Patchy frost is also possible across the Fox
Valley as well, but will depend if winds diminish late Thursday
night.

Thunderstorms are possible Saturday night but it is too early to
determine the severe weather threat at this time. There is also
the potential for heavy rain Saturday and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this afternoon and tonight.

LMZ521-522-541>543-181915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This afternoon and Tonight

Increasing south winds and building waves will lead to hazardous
conditions in the Lake Michigan waters. There is a also a chance
of severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

An abrupt wind shift from south to north will take place Thursday
during the morning or midday hours. Winds could gust to gale
force for a few hours from the north after the wind shift.

There is a chance for thunderstorms Saturday night. Winds and
waves hazardous to small craft are possible on Thursday.

Kurimski/Eckberg

In the hours before

Local storm report, May 17, 10:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND GST     MARION                  44.66N 88.88W
05/17/2017  E50.00 MPH       WAUPACA            WI   TRAINED SPOTTER

1005 PM     TSTM WND GST     APPLETON                44.26N 88.40W
05/17/2017  M61.00 MPH       OUTAGAMIE          WI   AWOS

&&

ECKBERG
Local storm report, May 17, 10:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1013 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
05/17/2017  E50 MPH          WAUPACA            WI   TRAINED SPOTTER

            ESTIMATED WIND GUST.

1008 PM     TSTM WND GST     S SHIOCTON              44.43N 88.58W
05/17/2017  M40 MPH          OUTAGAMIE          WI   TRAINED SPOTTER

            ALSO NOTICED POWER LINE FLASH TO THE SW SHORTLY BEFORE
            MEASURING THE GUST.

&&

KLB
Local storm report, May 17, 10:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND GST     NEW HOLSTEIN            43.95N 88.08W
05/17/2017  E53.00 MPH       CALUMET            WI   MESONET

            TIME ESTIMATED.

1019 PM     TSTM WND GST     CHILTON                 44.03N 88.16W
05/17/2017  M53.00 MPH       CALUMET            WI   MESONET

            TIME ESTIMATED.

&&

ECKBERG
Local storm report, May 17, 10:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     S WAUTOMA               44.06N 89.28W
05/17/2017                   WAUSHARA           WI   STORM CHASER

            TREES SNAPPED AND UPROOTED. TOP OF TALL HEALTHY PINE TREE
            SNAPPED OFF, 10 INCH DIAMETER TRUNK WAS SNAPPED.

&&

KLB
Local storm report, May 17, 10:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
05/17/2017  M49 MPH          BROWN              WI   MESONET

            FROM WBAY MESONET. TIME ESTIMATED.

&&

ECKBERG
Local storm report, May 17, 10:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND GST     KESHENA                 44.88N 88.63W
05/17/2017  M52 MPH          MENOMINEE          WI   BROADCAST MEDIA

            TIME ESTIMATED BASED ON RADAR.

&&

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 17, 7:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida29 min
May 17, 7:59 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca61 min
May 17, 8:10 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas37 min
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:22 PM CDTSpecial Marine WarningGRB113 min
May 17, 8:37 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood12 hr
May 17, 8:39 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette31 min
May 17, 8:54 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Waushara, Wood44 min
May 17, 9:01 PM CDTRiver Flood WarningGRBWood51 hr
May 17, 9:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
May 17, 9:26 PM CDTSevere Thunderstorm WarningGRBCalumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more49 min
May 17, 9:34 PM CDTSpecial Marine WarningGRB116 min
May 17, 10:14 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more61 min
May 17, 10:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Marinette, Menominee, Oconto28 min
May 17, 11:20 PM CDTSpecial Marine WarningGRB85 min
May 18, 4:01 AM CDTGale WarningGRB17 hr
May 18, 4:01 AM CDTSmall Craft AdvisoryGRB24 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBMarinette36 hr
May 18, 5:29 AM CDTAreal Flood WarningGRBMarathon12 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBLincoln62 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBMarathon4 days
May 18, 6:46 AM CDTRiver Flood WarningGRBLincoln, Marathon62 hr
May 18, 7:29 AM CDTRiver Flood WarningGRBWood27 hr
May 18, 9:51 AM CDTRiver Flood WarningGRBMarathon57 hr
May 18, 2:50 PM CDTFrost AdvisoryGRBMarathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more17 hr
May 18, 2:50 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more17 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.